Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

187 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Took zithromax for sinus infection. Why i am having pressure in head and ears?

Answered by
Dr.
Dr. Naveen Kumar

ENT Specialist

Practicing since :2001

Answered : 2386 Questions

default
Posted on Mon, 7 Jan 2013 in Ear, Nose and Throat Problems
Question: I flew one week ago with what I now think was a sinus infection. My head became clogged, as well as my ears. Did not feel well. Had cough, sore throat ,yellow mucous. After one dose of zithromax felt a lot better. But now after almost done with the course of azithromax still have pressure in head and ears, especially the left. No more yellow discharge, it is now clear and I do not feel as ill as I did. Could it just now be a blocked eustacian tube? What to do?
doctor
Answered by Dr. Naveen Kumar 2 hours later
Hi

Thanks for posting the query

Hi

Thanks for the query

After going through your description I do feel you are suffering from acute sinusitis.

During an nose gets congested, because of which there will be blockage of the sinus opening leading to stagnation of the secretions in the sinus and increased viscosity. Stagnation of the secretions gives rise to headache and nasal infection. When the infected secretions trickle down into the throat it can cause irritation of the throat, followed by cough and difficulty in swallowing.

During the episodes of acute infection there will be associated fever, headache, cough, throat pain, difficulty in breathing, etc. Secondly, you should never fly whenever there is an upper respiratory tract infection, because all the inner lining of the nose and the paranasal sinuses will be congested and the openings blocked. This blockage will hinder in the process of effective equalization of the pressure during take-off and landing. Following which there can be Eustachian tube block causing earache and paranasal sinuses block giving rise to facial pain and headache.

Meanwhile you can try the following:
1. Drink plenty of warm water – this helps in improving the blood circulation, keeping the mucosa moist and relief from pain
2. Try taking anti-inflammatory medicines such as diclofenac or ibuprofen for the relief of pain.
3. Use saline nasal spray followed by steam inhalation 3-4 times a day - this helps in removing the thick secretions from the sinuses and thus reduces the nasal block.
4. A mucolytic such as bromhexine or ambroxol will be beneficial in reducing the consistency of the sinus secretions and effective clearing of the sinuses.
5. If the symptoms do not improve, request your doctor to get a CT scan of the paranasal sinuses done.
6. Also, avoid smoking/chilled food & beverages/alcohol/coffee till you recover.

Hope I have answered your queries; I will be available for the follow-up queries.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Naveen Kumar 3 hours later
The course of the z pak is on day 8. I was feeling better but now worse. Head is clogged. If I take augmentin I am allergic to yeast medications locally and diflucan causes a resistant yeast yeast. So will have to take sporonax with it. Very nervous about this. should i wait and take the sporonax after the course is over or with the augmenting. They said to take it 2 pills a day each week . Very sick and anxious, thanks
doctor
Answered by Dr. Naveen Kumar 45 minutes later
Hi

Thanks for writing back

Z-pack is meant for 3-5 days and not for 8 days. Augmentin or Cefuroxime is the drug of choice for treating sinus infections.

My advice to you is to stop Z-pack first, no need of taking any other antibiotics at present and to follow the measures as mentioned in my previous response. Do not worry! You will be definitely alright without antibiotics if you follow the above measures.

I wish you good health.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Diflucan

doctor1 MD

Good day. I have noticed a strongish smell after urinating. The pharmacist said its either a fungal or bacterial infection. Diflucan was suggested, but that would only sort out a fungal infection not a bacterial?? i had been on antibiotics a while ago and my life is very stressful right now due to my mother being ill. In the past I would use Diflucan after antibiotics to get rid of the candida which antibiotics cause. NOw there is only a smell of the urine but no actual discharge.

doctor1 MD

My Daughter was misdiagnosed with herpes in Jan. where we later found that it was a bacterial infection. March she was dx. with type 1 DM. She has had 2 subsequent infections since tx: difulcan and flaagl. Today she baffled her OB with skin irritation that presents with white overlay of reddened dermial layer and raised papilli. this extends around the labia and diffusely encompassing the anus. 10/10 pain not relieved with 800mg of advil they aasked her to start taking Valtrex of which they have previously treated her with in conjunction with flaggl and diflucan. please advise

doctor1 MD

I am prone to yeast infections, and recently had a bad one. The doctor gave me three days worth of Diflucan and a cream that started with ket (can t remember the name) because apparently, I was rashy. I also had some blood and white blood cells in my urine. She took a urine sample and a culture and it came back positive for yeast. For years now, I only use baby soap, I have been drying myself with the heat off on a hairdryer, I take vaginal support probiotics daily. Right now, for about two weeks, I have had a really really weird stomach--it doesn t feel bloated, it just feels really full. I think I might be a little constipated? I just feel so uncomfortable. I have severly lowered my caffeine and sugar intake now because of this, hoping it would help. What do you think is going on with my stomach? Is that a symptom of a yeast infection? Or a side effect from the Diflucan? Or possibly something else?

doctor1 MD

I Have had blood on pillow and on parts of my sheets not always where my head would be. Last time I had blood all over my bed for over a year and it never showed on my nightgown or bras or clothes. I had blood twice on my bra and it was. Stage one...

doctor1 MD

I am on my second "bout" of dysphagia caused by esophagitis . Each time it takes 3-4 months to heal, before I can eat normally again. I am on Nexium 40 mgs daily and take 300 mgs of Ranitidine nightly. This will heal it again. But until then-this...

doctor1 MD

I had a double masectomy about four years ago. I had expanders put in. three months l blew up. I got a bad Staph infection. I was on keflex 1.5 Years. . I had DUCTAL INSITU STAGE zero.The breast surgeon gave us information and let us make the...

doctor1 MD

I have completed triple therapy treatment for helicobacter pylori infection shown at gastroscopy.Also had fungal infection of oesphagus.Still have white frothy saliva most of the time.no gerd diagnosed.W hat is the dosage of Diflucan for the fungal infection please?.

Thank you.